Skip to Content

Does Creatine Make You Pee More? (Yes, And Here’s Why!)

If you’re wondering whether creatine does make you pee more, then you’ve come to the right place.

In this article, we cover whether all forms of creatine make you pee more, whether too much creatine makes you pee more, other reasons why you may need a pee after taking creatine, and much more!

Does Creatine Make You Pee More? Why?

Creatine makes you pee more because it’s broken down into creatinine, which is a waste product that’s excreted in your urine. Also, you tend to drink more water when supplementing with creatine which results in you peeing a lot.

woman having a pee

Do All Forms Of Creatine Make You Pee More?

Creatine is sold in various forms, including:

  • Creatine citrate
  • Creatine malate
  • Creatine ethyl ester
  • Creatine monohydrate
  • Creatine hydrochloride

Ultimately, all forms of creatine are broken down into creatinine.

And since this is the compound that’s flushed out in your pee, it makes sense that all types of creatine will make you pee more.

Does Taking Too Much Creatine Make You Pee More?

Logically, the more creatine that you take, the more likely you are to need a pee.

Why?

Well, the more creatine you take, the more creatinine is produced.

And as previously covered, it’s the creatinine that our bodies flush out as a waste product in pee.

Should You Worry If You Pee A Lot After Taking Creatine?

Absolutely not!

You need to consider that worrying is a negative emotion, and negative emotions can make your workouts less intense.

Ironically, this is the exact opposite of what you want when using creatine.

Also, worrying makes no sense in this situation as you know exactly why you need to pee more.

Yes, it’s true that excessive urination can be a sign of something serious like diabetes, but since you know why you’re peeing more, there’s no reason to worry!

Should You Stop Taking Creatine If It Makes You Pee More?

Personally, I’d keep taking creatine even if it made me pee more as in my eyes, it’s just a minor inconvenience.

I’d also make sure that I’m drinking plenty of water to replenish the water lost in pee.

(You really don’t want to be dehydrated from excess peeing – dehydration is no laughing matter!)

But if the excess peeing is affecting your workouts, then it may be a good idea to stop using creatine.

Other Reasons Why You Might Need A Pee After Using Creatine

You Drink More Water Due To Creatine

creatine scoop on top of a glass of water

When supplementing with creatine, you should drink more water for many reasons.

First, your body needs water to flush out creatinine through your pee.

So to help your body remove this waste product, you need to be drinking plenty of water.

And second, creatine increases water retention in your muscles.

In other words, it makes your muscles store more water.

While this can give you a bulky look, it may result in your other body parts receiving less water.

This could potentially lead to dehydration.

So to avoid dehydration, it makes sense to drink more water when taking creatine.

You Drink More Water Mid-Workout

When exercising, your body loses plenty of water through sweat, which helps cool you down.

As a result, you’re likely to become thirstier when working out which means you’ll probably drink a ton of water to rehydrate.

This can stimulate the bladder which increases odds of you needing a pee.

You Feel Angry After Taking Creatine

Like most supplements, creatine can cause some side effects in certain users.

One of these is anger.

Now when you’re angry, your body enters ‘fight or flight’ mode.

This is an evolutionary trait which helped us back in the day when we had to run from lions in the wild, but it’s a trait that us humans still possess.

When your body is in this mode, the brain stops sending ‘calm’ signals to your organs which can cause your bladder muscles to contract.

The outcome of this is more pressure on your bladder and you needing to pee.

Can Creatine Cause You Urinary Problems?

There’s currently no evidence to suggest that creatine causes you urinary problems.

Anecdotally, some people claim to have kidney pain after ingesting creatine but there are no studies to prove this.

As always, if you’re concerned that creatine could be affecting your bladder/kidney health, then you should consult your medical doctor.

Does Creatine Make You Pee At Night?

There’s nothing worse than waking up in the middle of the night busting for the loo.

It’s happened to me many of times, and it’s usually caused by a high water intake at night time.

Typically, when you take creatine, you ingest more water. So if you’re drinking a lot of water at night time, then this could be the reason why creatine is making you pee at night.

Again, there’s no solid scientific evidence to suggest that creatine itself causes you to pee at night.

Conclusion

In summary:

  • Taking creatine makes you pee a lot because you tend to drink more water when supplementing with creatine.
  • While it can be annoying, there’s usually nothing to worry about if you pee more after taking creatine.
  • Creatine is broken down into creatinine which is a waste product, which your body excretes through your urine.

That’s all for this article, but is creatine considered natural? Or can you take creatine on a plane?

Thanks for reading!

Sources

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4170516/

Aj Amandeep

Friday 17th of June 2022

This article gives me very good knowledge about creatine. now I am not worried about more pee. Thankyou very much Very good information